MAUDE Adverse Event Report: LIFESCAN INC. ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Diarrhea (1811); Vomiting (2144); Abdominal Cramps (2543); Pancreatitis (4481)
Date of Event 06/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch ultra2 meter read inaccurately high compared to her feelings and/or normal readings and compared to other meters, and compared to an a1c result.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began around (b)(6) 2024.At unspecified times, the patient reported obtaining what she felt were inaccurate high blood glucose readings of ¿380, 387 and 390 mg/dl¿ with the subject meter.The patient also reported obtaining a blood glucose reading of ¿387 mg/dl¿ with the subject meter compared to a reading of ¿114 mg/dl¿ on a doctor¿s meter, and also a reading of ¿283 mg/dl¿ with the subject meter compared to readings of ¿112, 104 and 91 mg/dl¿ on a freestyle lite meter.Furthermore, the patient reported obtaining inaccurate high blood glucose readings of ¿380, 387, 390, 208 and 238 mg/dl¿ with the subject meter compared to an a1c result of 5.2.At the time of the alleged issue, the patient was taking a combination of diabetes medications (metformin and ozempic).Because her readings were not going down, the patient reportedly called her primary care physician who increased her dose of metformin to 1000 mg twice a day.As a result, the patient reported developing symptoms described as ¿sick, diarrhoea and stomach cramps¿ and ¿ended up with pancreatitis¿.The patient stated that she went to the emergency room (er) on (b)(6) 2025, where a blood glucose result of ¿108 mg/dl¿ was obtained on the er meter as compared to a result obtained at home before going to er of ¿280 mg/dl¿ with the subject meter.The patient indicated that she stayed in hospital until (b)(6) 2025, and was advised to stop metformin and ozempic but that she took a shot of ozempic in response to a reading of ¿387 mg/dl¿ on the subject meter (exact date/time not reported).The patient stated that she is now no longer taking any diabetes medication.At the time of troubleshooting, the cca noted that the correct testing process was being followed.The cca determined that the test strip vial was intact and that the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after taking treatment based on alleged inaccurate high readings obtained with the subject meter.The subject meter could not be ruled out as a contributor to the event.
 
Additional Manufacturer Narrative
A dhr (device history record) review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
75 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463382112
MDR Report Key22986867
Report Number3009698388-2025-00016
Device Sequence Number8938131
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2402010X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Initial Report FDA Received Date09/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown